Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 18, 2021, 5:18 PM CDT for Sequoyah County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 5:18 PM CDT (22:18 UTC)
- Expired
- May 18, 2021, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WWUS84 KTSA 182218
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Tue May 18 2021
ARZ019-029-OKZ072-076-182300-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
518 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Gans to 3 miles west of Hackett.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Barling...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Hackett...
Bonanza... Gans...
Moffett... Brushy...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Rock Island...
Central City... Cowlington...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 307 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3511 9442 3527 9482 3532 9481 3533 9483
3564 9474 3564 9471 3542 9413
TIME...MOT...LOC 2218Z 203DEG 28KT 3530 9474 3517 9447
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 18, 2:10 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 18, 2:10 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 210 PM CDT Tue May 18 2021 .DISCUSSION... Convective complex currently located over far northeast Texas will lift into southeast Oklahoma over the next couple of hours with the potential for heavy rainfall and a limited severe threat. Main instability axis remains south of the Red River and the stronger portion of the MCS will likely track northeast through the ARKLATX region during the remainder of the afternoon hours. Further north across NE OK/NW AR, modest surface based heating has allowed for a marginally unstable airmass to develop with limited CIN. Still the potential for a few scattered showers/thunderstorms to develop across aforementioned area this afternoon/evening. Upper low, currently located east of the Four Corners region, will begin to shift slowly east towards the area Wednesday into Thursday. Although the exact timing of the heavier thunderstorm activity remains challenging, relatively high pops will continue through this time period. PWATs will also continue to increase with highly anomalous values in the 1.50-1.75 inch range by Thursday. Locally heavy rainfall will remain likely with any of the stronger storms. Although FFG remains relatively high across NE OK/NW AR, north of the current flood watch, still the potential for localized flooding with any storms that train over the same areas through Thursday. Main upper wave will begin to lift northeast of the region Thursday night into Friday with rain chances decreasing. Upper high will then begin to build westward over the weekend into early next week with unseasonably warm/humid conditions expected. Generally stayed close to NBM guidance through this time period. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 78 65 78 / 70 60 60 70 FSM 66 78 66 79 / 60 70 70 60 MLC 64 77 65 77 / 80 70 70 80 BVO 63 77 64 77 / 60 50 50 70 FYV 63 77 63 77 / 60 70 60 50 BYV 64 75 64 79 / 60 70 60 50 MKO 64 76 64 76 / 70 60 60 70 MIO 64 76 65 77 / 70 60 60 60 F10 64 77 65 77 / 80 60 60 70 HHW 64 75 65 76 / 80 80 70 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Thursday morning for OKZ049-053-073-075-076. AR...None. && LONG TERM....12
Hazardous weather outlook, May 18, 4:56 PM CDT, 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Tue May 18 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Tue May 18 2021
...HEAVY RAINFALL AND SEVERE WEATHER POSSIBLE THIS EVENING AND
TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A line of thunderstorms is currently moving through southeastern
Oklahoma and west central Arkansas producing heavy rainfall and
some gusty winds. A stray severe wind gust or two will be possible
through the evening with these storms. More scattered showers and
storms could form across eastern Oklahoma this evening and tonight
with heavy rainfall being the primary threat due to abundant
moisture in place across the area. A localized hail and wind
threat is also possible into the evening and overnight with any
storms in the area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
Scattered showers and thunderstorms are forecast to be ongoing
across the region Wednesday morning with additional storm
development possible into Wednesday night. Again, periods of heavy
rainfall will be possible and combined with forecast rains Tuesday
will continue to increase flooding and river flooding concerns. A
limited severe weather potential may remain possible as well
Wednesday. Shower and thunderstorms chances continue through the
end of the week before a low pressure system currently to the west
finally weakens and lifts off to the northeast. A ridge of high
pressure expands into the region over the weekend allowing for
precipitation chances to retreat westward and a warming trend to
develop over eastern Oklahoma and Northwest Arkansas.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor updated forecasts as forecast rainfall
through Wednesday night could likely increase mainstem river
flooding concerns.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 18, 2:19 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Tue May 18 2021
OKZ049-053-181945-
Choctaw OK-Pushmataha OK-
219 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, a strong thunderstorm was located 6 miles southwest of
Goodland, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Soper...
Kent... Goodland...
Messer... Hugo Lake State Park...
Grant... Ord...
Fallon... Apple...
Speer... Unger...
Gay...
LAT...LON 3387 9545 3388 9546 3389 9546 3387 9550
3389 9551 3388 9554 3393 9556 3394 9560
3391 9564 3391 9567 3388 9570 3390 9579
3416 9580 3416 9578 3422 9578 3410 9522
3387 9538
TIME...MOT...LOC 1919Z 202DEG 30KT 3395 9566Special weather statement, May 18, 2:47 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
247 PM CDT Tue May 18 2021
OKZ049-053-182030-
Choctaw OK-Pushmataha OK-
247 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUSHMATAHA AND EASTERN
CHOCTAW COUNTIES UNTIL 330 PM CDT...
At 247 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Antlers to 9 miles southwest of
Raymond Gary State Park. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Hugo... Antlers...
Fort Towson... Sawyer...
Rattan... Snow...
Messer... Hugo Lake State Park...
Raymond Gary State Park... Nashoba...
Oleta... Cloudy...
Corinne... Fallon...
Sobol... Swink...
Frogville... Apple...
Speer... Dela...
LAT...LON 3424 9565 3456 9525 3426 9504 3425 9505
3424 9515 3394 9516 3396 9523 3394 9525
3390 9525 3389 9526 3391 9527 3390 9528
3387 9529 3389 9533 3387 9534 3387 9540
TIME...MOT...LOC 1947Z 227DEG 34KT 3422 9557 3387 9532Special weather statement, May 18, 3:30 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Tue May 18 2021
OKZ049-075-076-182115-
Latimer OK-Pushmataha OK-Le Flore OK-
330 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PUSHMATAHA...SOUTHEASTERN
LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Cloudy to 15 miles east of Oleta
to 10 miles northwest of Broken Bow. Movement was northeast at 40
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Albion... Kiamichi...
Octavia... Cloudy...
Nashoba... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3434 9542 3473 9519 3466 9484 3451 9464
3451 9504 3425 9505 3424 9515 3421 9515
TIME...MOT...LOC 2029Z 204DEG 38KT 3437 9532 3425 9508 3409 9490Special weather statement, May 18, 3:57 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 PM CDT Tue May 18 2021
OKZ049-076-182145-
Pushmataha OK-Le Flore OK-
357 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHERN LE FLORE COUNTIES UNTIL 445 PM CDT...
At 357 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Nashoba to 6 miles southwest of
Octavia to 16 miles north of Broken Bow. Movement was northeast at
50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Heavener... Talihina...
Albion... Octavia...
Talimena State Park... Heavener Runestone State Park...
Big Cedar... Lake Wister State Park...
Nashoba... Whitesboro...
Muse... Summerfield...
Hodgen... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Oklahoma.
LAT...LON 3448 9523 3468 9510 3468 9506 3473 9506
3493 9493 3494 9445 3451 9447 3451 9504
3445 9505
TIME...MOT...LOC 2057Z 219DEG 46KT 3449 9513 3447 9478 3426 9464Special weather statement, May 18, 5:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 PM CDT Tue May 18 2021
ARZ019-029-OKZ072-076-182300-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
518 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES UNTIL 600 PM CDT...
At 518 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Gans to 3 miles west of Hackett.
Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Barling...
Pocola... Muldrow...
Roland... Spiro...
Arkoma... Hackett...
Bonanza... Gans...
Moffett... Brushy...
Fort Smith Regional Airport... Jenny Lind...
Kibler... Rock Island...
Central City... Cowlington...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 307 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Arkansas...and southeastern Oklahoma.
LAT...LON 3511 9442 3527 9482 3532 9481 3533 9483
3564 9474 3564 9471 3542 9413
TIME...MOT...LOC 2218Z 203DEG 28KT 3530 9474 3517 9447The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:19 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| May 18, 2:47 PM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| May 18, 3:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| May 18, 3:57 PM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| May 18, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 38 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.